Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 81, NWS Wilmington, NC

June 1, 2012Bladen County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 1, 2012, 3:10 PM EDT for Bladen County, North Carolina. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2012, 3:10 PM EDT (19:10 UTC)
Expired
Jun 1, 2012, 3:53 PM EDT
In force
43 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

County Bladen County, NC

What was reported inside it

TimeReportWhereRemark
Jun 1, 3:21 PM EDTHAIL 1Elizabethtown, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 2:13 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1203 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WUUS52 KILM 011910
SVRILM
NCC017-012015-
/O.NEW.KILM.SV.W.0081.120601T1910Z-120601T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
310 PM EDT FRI JUN 1 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 415 PM EDT

* AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ABBOTTSBURG...OR 8 MILES SOUTHWEST OF ELIZABETHTOWN...AND MOVING
  NORTHEAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   ELIZABETHTOWN...
   RUSKIN...
   AMMON...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3475 7838 3472 7838 3444 7860 3445 7865
      3447 7867 3446 7880 3448 7886 3450 7886
      3450 7885 3454 7886 3467 7880 3470 7882
      3486 7878 3485 7852 3486 7850
TIME...MOT...LOC 1911Z 210DEG 24KT 3455 7865

$$

BACON
3 follow-up statements
861 
WWUS52 KILM 011928
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
328 PM EDT FRI JUN 1 2012

NCC017-012015-
/O.CON.KILM.SV.W.0081.000000T0000Z-120601T2015Z/
BLADEN NC-
328 PM EDT FRI JUN 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHERN BLADEN COUNTY...

AT 327 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR RUSKIN...OR 5 MILES NORTHWEST OF
ELIZABETHTOWN...MOVING NORTHEAST AT 30 MPH.

QUARTER SIZED HAIL WAS REPORTED NEAR ELIZABETHTOWN WITH THIS STORM. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE LAKE...
WHITE OAK...JEROME AND AMMON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3480 7844 3478 7842 3475 7838 3472 7838
      3454 7852 3455 7867 3454 7876 3461 7883
      3467 7880 3470 7882 3486 7878 3485 7852
      3486 7850
TIME...MOT...LOC 1928Z 210DEG 24KT 3469 7864

$$

BACON
987 
WWUS52 KILM 011941
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
341 PM EDT FRI JUN 1 2012

NCC017-012015-
/O.CON.KILM.SV.W.0081.000000T0000Z-120601T2015Z/
BLADEN NC-
341 PM EDT FRI JUN 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHERN BLADEN COUNTY...

AT 340 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR AMMON...OR 9 MILES NORTH OF
ELIZABETHTOWN...MOVING NORTHEAST AT 30 MPH.

THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZED HAIL. THE SEVERE 
THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE 
INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3478 7842 3475 7838 3472 7838 3467 7842
      3470 7862 3475 7881 3486 7878 3485 7852
      3486 7850
TIME...MOT...LOC 1941Z 210DEG 24KT 3477 7859

$$

BACON
451 
WWUS52 KILM 011953
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
353 PM EDT FRI JUN 1 2012

NCC017-012003-
/O.CAN.KILM.SV.W.0081.000000T0000Z-120601T2015Z/
BLADEN NC-
353 PM EDT FRI JUN 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BLADEN COUNTY IS
CANCELED...

AT 348 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THUS THE WARNING HAS BEEN
CANCELED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3478 7842 3475 7838 3472 7838 3467 7842
      3470 7862 3475 7881 3486 7878 3485 7852
      3486 7850
TIME...MOT...LOC 1953Z 210DEG 24KT 3487 7855

$$

BACON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:25 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 1, 1:25 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
125 PM EDT FRI JUN 1 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. MILD WEATHER WILL
DEVELOP SATURDAY AND PREVAIL THROUGH EARLY NEXT WEEK. THE NEXT
CHANCE FOR RAIN ARRIVES TOWARD THE END OF THE PERIOD.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1:25 PM FRIDAY...CONVECTION HAS BEEN SLOW TO FIRE ACROSS THE
AREA WITH NO ACTIVITY AS OF YET ALTHOUGH VISIBLE SATELLITE IMAGERY
IS SHOWING SOME HEALTHY CELLS TO OUR NORTH AND WELL TO THE WEST. SPC
MESO ANALYSIS SHOWS LCL TO LFC MEAN RH REMAINS LOW WHICH IS LIKELY
THE REASON FOR THE SLOW START.

THE LATEST GFS/MAV HAS TRENDED DOWN SLIGHTLY WITH POPS. MAINTAINED
THE PREVIOUS FORECAST UPDATE WITH LOWER POPS THIS AFTERNOON AS I
WILL ESSENTIALLY NOWCAST WITH LIKELY TO CATEGORICAL THIS EVENING TO
OVERNIGHT. NO COLD AIR ADVECTION DIRECTLY BEHIND THE FRONT ALTHOUGH
WINDS WILL REMAIN UP JUST ENOUGH TO GO SLIGHTLY ABOVE GUIDANCE FOR
OVERNIGHT LOWS.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 AM FRIDAY...COLD FRONT WILL BE OFF THE COAST AT THE START OF
THE PERIOD BUT THE 5H TROUGH HANGS BACK...RESULTING IN WEAK LOW
LEVEL COLD ADVECTION UNDER WEAK NEUTRAL TO WARM ADVECTION. FORECAST
SOUNDINGS SHOW PLENTY OF WARM BUT DRY MID LEVEL AIR. SO OTHER THAN
SOME FLAT AFTERNOON CU SAT SHOULD BE A PLEASANT DAY. 5H TROUGH AXIS
SHIFTS OFFSHORE SAT NIGHT INTO SUN WITH DEEP NORTHWEST FLOW
DEVELOPING SUN. COMBINATION OF DRYING NORTHWEST FLOW AND SUBTLE
HEIGHT BUILDS AS 5H RIDGE TRIES TO BUILD IN FROM THE SOUTHWEST WILL
KEEP THE REGION DRY SUN. AS WITH SAT THERE MAY BE SOME AFTERNOON
CLOUDS SUN...THOUGH WITH MORE VERTICAL EXTENT COMPARED TO SAT. SOME
OF THE GUIDANCE CONTINUES TO SHOW AN MCS DROPPING INTO THE SOUTHEAST
SUN NIGHT. LATEST GFS KEEPS THIS FEATURE SOUTH OF THE AREA WHILE THE
NAM IS FARTHER SOUTH/WEST THAN THE GFS AND WEAKER. THE 00Z CANADIAN
IS SIMILAR TO THE NAM BUT WEAKER STILL. AT THIS POINT WHETHER OR NOT
THE FEATURE DEVELOPS SEEMS INCONSEQUENTIAL AS ALL OF THE GUIDANCE
KEEPS IT OUT OF THE REGION. TEMPERATURES WILL END UP NEAR TO
SLIGHTLY BELOW CLIMO...LOW TO MID 80S DURING THE DAY AND UPPER 50S
TO LOWER 60S AT NIGHT.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 3 AM FRIDAY...OMEGA BLOCK MORE OR LESS REMAINS IN PLACE
THROUGH THE PERIOD THE WESTERN 5H LOW BEING REPLACED BY A SECOND
DURING THE MIDDLE TO LATER PART OF NEXT WEEK. THE RESULT IN DEEP
NORTHWEST FLOW OVER THE REGION THROUGH THE PERIOD. SEVERAL
SHORTWAVES WILL BE SENT SOUTHWEST ACROSS THE AREA DURING THE PERIOD.
MON NIGHT INTO TUE A COLD FRONT IS PUSHED SOUTH ACROSS THE
AREA...PROVIDING WHAT MAY BE THE BEST CHANCE FOR PRECIP DURING THE
PERIOD. ANOTHER ROUND OF PRECIP IS POSSIBLE LATE IN THE PERIOD AS
THE STALLED FRONT LIFTS BACK INTO THE AREA. GIVEN THE LARGE AMOUNT
OF UNCERTAINTY AND LOW CONFIDENCE IN THE TIMING...STRENGTH...AND
LOCATION OF THE FEATURES WILL NOT CARRY A POP HIGHER THAN SLIGHT
CHANCE BUT WILL HAVE A POP FOR EACH AFTERNOON. HIGHS WILL BE NEAR TO
SLIGHTLY BELOW CLIMO WITH LOWS NEAR TO SLIGHTLY ABOVE CLIMO.

&&
AS OF 18Z...VFR WILL PREVAIL THROUGH THE EARLY OVERNIGHT HOURS WITH
PERIODS OF MVFR/IFR POSSIBLE LATER TODAY INTO THE EVENING HOURS IN
HEAVIER DOWNPOURS AS SHOWERS AND THUNDERSTORMS MOVE ACROSS THE AREA.
VFR WILL PREVAIL AGAIN BEGINNING LATER OVERNIGHT AND THROUGH THE END
OF THE VALID PERIOD.

AN APPROACHING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND TONIGHT...WITH SOME THUNDERSTORMS BEING SEVERE. CANNOT RULE
OUT MVFR/IFR IN HEAVIER DOWNPOURS AND BRIEFLY DEVELOPED FOG. FOR
TIMING...FLO/LBT IN THE MID-LATE AFTERNOON/EARLY EVENING...AND THE
COASTAL TERMINALS IN THE EVENING. SOUTH WINDS AOB 10-15 KTS WILL
CONTINUE THROUGHOUT THE DAY WITH HIGHER GUSTS...SUBSIDING BEFORE
MIDNIGHT. VFR WILL PREVAIL AS SHRA/TSRA WILL DISSIPATE AND WINDS
WILL BE SOUTHWEST AOB 8 KTS. CANNOT RULE OUT PATCHY FOG SATURDAY
MORNING...BUT GIVEN BOUNDARY LAYER WINDS CONFIDENCE IS LOW TO ACTUAL
DEVELOPMENT OF FOG. AFTER DAYBREAK...VFR WILL CONTINUE WITH NORTH
WINDS AOB 11 KTS.

EXTENDED OUTLOOK...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
THROUGH SATURDAY. VFR EXPECTED FRIDAY THROUGH THE END OF THE PERIOD.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1:30 PM FRIDAY...WINDS AND SEAS REMAIN ON THE WEAK SIDE AT
THIS HOUR. STILL EXPECT WINDS TO INCREASE TO A RANGE OF 15-20 KNOTS
LATER WITH THE APPROACH/PASSAGE OF THE COLD FRONT. EXPECT THE
STRONGEST WINDS BETWEEN 0300 AND 0600 UTC. WILL MAINTAIN THE SHORT
DURATION SMALL CRAFT ADVISORY FOR THIS EVENING. BY MORNING EXPECT A
WESTERLY FLOW OF 10-15 KNOTS.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 AM FRIDAY...OFFSHORE FLOW IN THE WAKE OF A COLD FRONT EARLY
TUE MORNING WILL CONTINUE FOR MUCH OF THE PERIOD. FAIRLY UNIFORM
GRADIENT WILL KEEP SPEEDS BETWEEN 10 AND 15 KT WITH SEAS FALLING
FROM 2 TO 4 FT EARLY SAT TO 2 TO 3 FT BY SUN MORNING.

LONG TERM /MONDAY THROUGH TUESDAY/...
AS OF 3 AM FRIDAY...OFFSHORE FLOW AROUND 10 KT WILL BACK TO
SOUTHWEST AND INCREASE SLIGHTLY DURING MON AHEAD OF NEXT COLD FRONT.
SPEEDS MAY TOUCH 15 KT JUST AHEAD OF THE FRONT BUT FOR A VERY BRIEF
PERIOD OF TIME. OFFSHORE FLOW DEVELOPS BEHIND THE FRONT ON TUE WITH
GRADIENT SUPPORTIVE OF SPEEDS BETWEEN 10 AND 15 KT. LATEST GUIDANCE
IS SLOWER TO VEER WEST TO NORTHWEST TO NORTHEAST. THIS WOULD RESULT
IN SEAS LOWER THAN EARLIER FORECAST...2 TO 3 FT FOR MUCH OF THE
PERIOD WITH AN INCREASE TO 2 TO 4 FT LATE IN THE PERIOD.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT
     SATURDAY FOR AMZ250-252.

&&

NEAR TERM...SHK
SHORT TERM...III
LONG TERM...III
AVIATION...SGL
Hazardous weather outlook, Jun 1, 2:16 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
216 PM EDT FRI JUN 1 2012

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-021830-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
216 PM EDT FRI JUN 1 2012

...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ254-256-021830-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
216 PM EDT FRI JUN 1 2012

...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 6 PM EDT THIS EVENING
THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   SMALL CRAFT EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-021830-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
216 PM EDT FRI JUN 1 2012

...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

15

In the hours before

Special weather statement, Jun 1, 1:54 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
154 PM EDT FRI JUN 1 2012

SCZ053-011845-
INLAND HORRY-
154 PM EDT FRI JUN 1 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY COUNTY THROUGH 245 PM
EDT...

AT 154 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BUCKSVILLE...OR ABOUT 6 MILES SOUTHWEST OF CONWAY...MOVING NORTHEAST
AT 35 MPH.

SOME LOCATIONS IMPACTED INCLUDE CONWAY...RED HILL...ADRIAN...
ALLSBROOK...BAYBORO...BUCKSVILLE...GORETOWN...HAMMOND...HICKORY
GROVE...HOMEWOOD AND LORIS.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3416 7892 3399 7872 3368 7906 3379 7923
TIME...MOT...LOC 1754Z 219DEG 30KT 3381 7908

BACON
Special weather statement, Jun 1, 2:19 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
219 PM EDT FRI JUN 1 2012

NCZ099-011900-
COLUMBUS-
219 PM EDT FRI JUN 1 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS COLUMBUS COUNTY THROUGH 300
PM EDT...

AT 220 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TABOR CITY...OR ABOUT 20 MILES NORTHEAST OF CONWAY...MOVING NORTHEAST
AT 30 MPH.

SOME LOCATIONS IMPACTED INCLUDE WHITEVILLE...BETHEL...CHADBOURN...
CLARENDON...HALLSBORO...LAKE WACCAMAW...MOLLIE...NAKINA...REDBUG...
SIDNEY...TABOR CITY AND WILLIAMS.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3446 7866 3446 7864 3444 7861 3443 7860
      3443 7858 3437 7844 3402 7874 3419 7895
      3446 7882 3447 7867
TIME...MOT...LOC 1820Z 210DEG 24KT 3412 7884

BACON
Local storm report, Jun 1, 2:48 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
248 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     2 NNW LORIS             34.08N  78.91W
06/01/2012                   HORRY              SC   PUBLIC

            PINE TREE UPROOTED ON VERNON LANE NEAR LORIS SC

&&

EVENT NUMBER ILM1200161

HAWKINS
Special weather statement, Jun 1, 2:59 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
259 PM EDT FRI JUN 1 2012

NCZ096-012000-
BLADEN-
259 PM EDT FRI JUN 1 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS BLADEN COUNTY THROUGH 400
PM EDT...

AT 259 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF CLARKTON...OR ABOUT 6 MILES NORTH OF WHITEVILLE...MOVING
NORTHEAST AT 30 MPH.

SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...ABBOTTSBURG...
AMMON...ELKTON...EMERSON...LISBON...RUSKIN...CLARKTON...DUBLIN AND
WHITE LAKE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3475 7838 3473 7838 3468 7834 3442 7856
      3443 7860 3445 7862 3445 7865 3447 7867
      3446 7881 3486 7866 3485 7852 3486 7850
TIME...MOT...LOC 1859Z 210DEG 24KT 3444 7868

BACON
Local storm report, Jun 1, 3:10 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
310 PM EDT FRI JUN 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TSTM WND DMG     2 W WHITEVILLE          34.33N  78.74W
06/01/2012                   COLUMBUS           NC   AMATEUR RADIO

            TREE DOWN ON HWY 74.

&&

EVENT NUMBER ILM1200162

43

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 2:19 PM EDTSpecial Weather StatementILMColumbus41 min
Jun 1, 2:23 PM EDTSevere Thunderstorm WarningILMColumbus52 min
Jun 1, 2:59 PM EDTSpecial Weather StatementILMBladen61 min
Jun 1, 5:30 PM EDTSpecial Weather StatementILMColumbus60 min
Jun 1, 6:35 PM EDTSevere Thunderstorm WarningILMBladen, Columbus25 min
Jun 1, 7:08 PM EDTSpecial Weather StatementILMBladen52 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.